MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter first name: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.During unpacking of a 12mm x 2.50mm nc quantum apex balloon catheter, it was found that the shaft was broken.The procedure was completed with another nc quantum apex balloon.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.During unpacking of a 12mm x 2.50mm nc quantum apex balloon catheter, it was found that the shaft was broken.The procedure was completed with another nc quantum apex balloon.No patient complications were reported.It was further reported that the break occurred adjacent to the hub.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated to include new information obtained.E1: initial reporter first name: (b)(6).
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include new information obtained.E1: initial reporter first name: (b)(6).The device was returned for analysis.Visual, tactile, and microscopic examinations identified multiple kinks and a break in the hypotube shaft, located distal to the distal end of the strain relief.No issues were observed in the shaft polymer extrusion.Microscopic examination of the balloon material indicated that it had been subjected to positive pressure; the balloon was unfolded, and contrast media was visible within it, though no damage to the balloon material was identified.The distal tip was intact with no visible damage.Microscopic evaluation of the proximal and distal marker bands also revealed no damage.A detailed microscopic inspection of the shaft polymer extrusion identified a leak in the midshaft region, approximately the distal tip.Functional testing was performed by attaching the device to an encore inflation unit.During inflation, a leak was observed at the midshaft location, preventing full balloon inflation.The encore inflation unit was verified for proper function before and after testing using a druck gauge.No additional device issues or defects were identified during the returned product analysis.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key19055566
Report Number2124215-2024-19979
Device Sequence Number18184544
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0032642479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer04/11/2024
10/30/2025
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/02/2024
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient RaceAsian